Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 25, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 30, 2005, 4:33 PM CST for Jefferson County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 4:33 PM CST (22:33 UTC)
- Expired
- Mar 30, 2005, 5:00 PM CST
- In force
- 27 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 24 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 302234 SVRMKX WIC055-302300- /O.NEW.KMKX.SV.W.0025.050330T2233Z-050330T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 433 PM CST WED MAR 30 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 500 PM CST * AT 428 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FORT ATKINSON... AND MOVING NORTHEAST AT 50 MPH. DAMAGING WINDS UP TO 55 MPH WERE REPORTED IN FORT ATKINSON WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4299 8900 4286 8886 4308 8855 4317 8877 $$ GEHRING
1 follow-up statement
000 WWUS53 KMKX 302241 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 441 PM CST WED MAR 30 2005 WIC055-302300- /O.CON.KMKX.SV.W.0025.000000T0000Z-050330T2300Z/ JEFFERSON- 441 PM CST WED MAR 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CST FOR JEFFERSON COUNTY... AT 432 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JEFFERSON...MOVING NORTHEAST AT 50 MPH. THE STORM WITH DAMAGING WINDS WILL REACH A PIPERSVILLE...TO SULLIVAN...TO PALMYRA LINE BY 445 PM. AT 433 PM CST...A 55 MPH WIND GUST WAS MEASURED 1 MILE EAST OF FORT ATKINSON. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4299 8900 4286 8886 4308 8855 4317 8877 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:30 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 30, 2:30 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CST WED MAR 30 2005 .DISCUSSION...FCST FOCUS ON SEVERE WEATHER POTENTIAL IN SHORT TERM. CYCLONE APPARENT IN LATEST WATER VAPOR LOOPS OVER CENTRAL IOWA HAS GENERATED AN ARC OF CONVECTION ACROSS NORTHERN/EASTERN IOWA AND WESTERN ILLINOIS EARLY THIS AFTERNOON WITH AN ISOLATED CLUSTER NOW OVER DANE & COLUMBIA COUNTIES. COLD AIR ADVECTION ASSOCIATED WITH A NEGATIVELY TILTED VORTICITY MAXIMUM ALOFT...IN CONCERT WITH LOW-LEVEL WARM ADVECTION...HAS AIDED IN STEEPENING LAPSE RATES SIGNIFICANTLY AHEAD OF SURFACE FRONTAL BOUNDARY. PER LATEST SPC MESOANALYSIS...THE LAPSE RATES IN THE 0-3KM AGL LAYER ARE BETWEEN 8 AND 9 C/KM. THIS WILL BE SUPPORTIVE OF RAPID STORM GROWTH THROUGH THE AFTERNOON HOURS IN THE WARM SECTOR. MIXED LAYER CAPE VALUES 500-1000 J/KG WILL PERSIST THROUGH THE EARLY EVENING HOURS IMMEDIATELY IN ADVANCE OF THE FRONTAL BOUNDARY WITH DEEP LAYER SHEAR VALUES OF APPROXIMATELY 35-45 KNOTS IN THE WESTERN CWA AND 45-55 KNOTS IN THE EASTERN CWA...WHERE THE UPPER LEVEL JET WILL BE POSITIONED. AS A RESULT CONDITIONS WILL CONTINUE TO BE SUPPORTIVE OF SEVERE WEATHER THROUGH 01-02 UTC WHEN STORMS ARE EXPECTED TO MOVE OUT OF THE AREA. THUS FAR LARGE HAIL HAS BEEN THE PRIMARY THREAT WITH THE STORMS ALTHOUGH DAMAGING WINDS WILL BECOME POSSIBLE PARTICULARLY WITH EVOLUTION OF MULTICELLULAR STORMS AND A WELL MIXED SUB-CLOUD LAYER. STRONG TO SEVERE WIND REPORTS ARE ALREADY FILTERING IN FROM IOWA. ISOLATED TORNADOES CANNOT BE RULED OUT GIVEN STRONG BACKED SURFACE FLOW AND 0-3KM AGL HELICITIES OF 150- 200 M**2/S**2 BUT HIGHER LCLS MAY BE A NEGATING FACTOR. THE LOW WILL EXIT OUT OF NORTH-CENTRAL WISCONSIN INTO EASTERN LAKE SUPERIOR OVERNIGHT INTO THURSDAY MORNING. A TIGHTENING PRESSURE GRADIENT BEHIND THE LOW WILL PRODUCE GUSTY WINDS IN THAT PERIOD... POSSIBLY INTO THE 35-40 MPH RANGE...MAINLY IN THE EASTERN HALF OF THE AREA. SHOWERS WILL BECOME LESS NUMEROUS WITH TIME IN WRAPAROUND HIGH RH PLUME AND END FROM WEST TO EAST THURSDAY AFTERNOON. COOLER TEMPERATURES WILL FILTER INTO THE AREA FOR THURSDAY AND FRIDAY ON NORTHERLY WINDS BEFORE ANOTHER WARMUP THIS WEEKEND INTO EARLY NEXT WEEK. TROUGHINESS OVER THE WESTERN CONUS MONDAY WITH BROAD RIDGING OVER THE EAST WILL ALLOW FOR WARM AND MOIST AIR TO MAKE A RETURN NORTHWARD OVER THE MISSISSIPPI RIVER VALLEY. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH LATE MONDAY THROUGH WEDNESDAY AND SHOULD PROVIDE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. && .MKX WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH 106 UNTIL 8 PM CST FOR WIZ046-047-051-056>058-062>064-067>069. EISE
Hazardous weather outlook, Mar 30, 3:00 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CST WED MAR 30 2005 WIZ046-047-051-052-056>060-062>072-311100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 300 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THIS AFTERNOON AND EVENING OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS IN EXCESS OF 65 MPH...LARGE HAIL COVERING THE GROUND UP TO 2 INCHES IN DIAMETER...AND ISOLATED TORNADOES. SEVERE THUNDERSTORMS WILL SHOULD COME TO AN END ALONG AND WEST OF INTERSTATE 90 BY 800 PM CST. AREAS EAST OF INTERSTATE 90 INCLUDING THE LAKE MICHIGAN WATERS SHOULD SEE THE SEVERE WEATHER GRADUALLY END BETWEEN 1000 AND 1100 PM CST. WARM AND MOIST UNSTABLE AIR COMBINED WITH STRONG WINDS AT UPPER LEVELS...AND A POTENT SURFACE LOW MOVING FROM NORTHEAST IOWA INTO WESTERN WISCONSIN...WILL PRODUCE SEVERE WEATHER AND STRONG SURFACE WINDS THROUGH THE EVENING HOURS ACROSS SOUTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR THE REST OF THIS AFTERNOON AND EVENING. EISE
In the hours before
Local storm report, Mar 30, 3:31 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
331 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM FUNNEL CLOUD 5 NE FALL RIVER 43.44N 88.98W
03/30/2005 DODGE WI TRAINED SPOTTER
ROTATING WALL CLOUD 5.5 MILES NORTHEAST OF FALL RIVER.
SMALL FUNNELS OCCASIONALLY SEEN ALONG HWY. 73.
&&
BHAHN/GDAVISLocal storm report, Mar 30, 3:33 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
333 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 7 N COLUMBUS 43.44N 89.03W
03/30/2005 0.75 INCH COLUMBIA WI TRAINED SPOTTER
DIME SIZE HAIL ALONG HWY. 73
&&
BHAHN/GDAVISLocal storm report, Mar 30, 3:47 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
347 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 N RACINE 42.74N 87.81W
03/30/2005 0.25 INCH RACINE WI TRAINED SPOTTER
PEA SIZE HAIL 1 MI. NORTH OF DOWNTOWN RACINE.
&&
BHAHN/GDAVISLocal storm report, Mar 30, 3:53 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
353 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TORNADO BEAVER DAM 43.46N 88.84W
03/30/2005 DODGE WI PUBLIC
PUBLIC REPORTS OF A TORNADO ON THE GROUND ON THE
NORTHWEST SIDE OF THE CITY OF BEAVER DAM. SEVERAL PEOPLE
REPORTED FUNNEL CLOUDS. ONLY ONE PERSON REPORTED A
TORNADO ON THE GROUND.
&&
BHAHN/GDAVISSpecial weather statement, Mar 30, 4:10 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 410 PM CST WED MAR 30 2005 LMZ643>646-WIZ046-047-051-052-056>060-062>072-302300- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE- NORTH POINT LIGHTHOUSE TO WIND POINT-OZAUKEE- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-RACINE-ROCK-SAUK-SHEBOYGAN- SHEBOYGAN WI TO PORT WASHINGTON-WALWORTH-WASHINGTON-WAUKESHA- WIND POINT TO WINTHROP HARBOR ILLINOIS- 410 PM CST WED MAR 30 2005 ...TORNADO WATCH NUMBER 106 IN EFFECT FOR SOUTH CENTRAL WISCONSIN AND DODGE AND FOND DU LAC COUNTIES IN SOUTHEAST WISCONSIN UNTIL 8 PM. STRONG TO SEVERE THUNDERSTORMS FROM OVER WESTERN FOND DU LAC COUNTY TO DODGE COUNTY...WILL MOVE NORTH TO NORTHEAST AROUND 30 MPH. THESE AREAS...INCLUDING THE CITY OF FOND DU LAC... WILL CONTINUE TO BE AFFECTED BY THESE STORMS AT LEAST THROUGH 530 PM. AN ADDITIONAL LINE OF SHOWERS AND STORMS FROM NEAR PORTAGE...TO MADISON...TO BELOIT WILL CONTINUE TO MOVE NORTHEAST AROUND 55 MPH. THE LINE OF STORMS WILL REACH A LINE FROM RIPON...TO IRON RIDGE...TO DALAFIELD AROUND 5 PM. SMALL HAIL AND GUSTY WINDS TO 50 MPH HAS BEEN REPORTED WITH THIS LINE OF STORMS. SEVERE WEATHER MAY YET DEVELOP WITH THESE STORMS. STAY TUNE TO NOAA WEATHER RADIO FOR SEVERE WEATHER WARNINGS. GEHRING
Local storm report, Mar 30, 4:19 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
419 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST 4 NNW COTTAGE GROVE 43.14N 89.23W
03/30/2005 60 MPH DANE WI AMATEUR RADIO
&&
BHAHN/GDAVISThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:11 PM CST | Severe Thunderstorm Warning | MKX | Lafayette | 49 min |
| Mar 30, 12:54 PM CST | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 51 min |
| Mar 30, 1:08 PM CST | Severe Thunderstorm Warning | MKX | Dane | 52 min |
| Mar 30, 1:53 PM CST | Severe Thunderstorm Warning | MKX | Columbia, Dane | 52 min |
| Mar 30, 1:58 PM CST | Tornado Warning | MKX | Dane | 32 min |
| Mar 30, 2:20 PM CST | Tornado Warning | MKX | Columbia, Dane | 40 min |
| Mar 30, 2:48 PM CST | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 42 min |
| Mar 30, 2:50 PM CST | Tornado Warning | MKX | Columbia, Dane | 25 min |
| Mar 30, 3:01 PM CST | Tornado Warning | MKX | Columbia, Dodge | 44 min |
| Mar 30, 3:24 PM CST | Severe Thunderstorm Warning | MKX | Fond du Lac | 51 min |
| Mar 30, 3:40 PM CST | Severe Thunderstorm Warning | MKX | Dodge | 50 min |
| Mar 30, 3:47 PM CST | Tornado Warning | MKX | Dodge | 28 min |
| Mar 30, 4:14 PM CST | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 31 min |
| Mar 30, 4:31 PM CST | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 44 min |
| Mar 30, 5:00 PM CST | Tornado Warning | MKX | Fond du Lac | 45 min |
| Mar 30, 5:41 PM CST | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan | 40 min |
| Mar 30, 5:55 PM CST | Severe Thunderstorm Warning | MKX | Dane, Green, Rock | 37 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.